I have had flareups of iritis for the past 19yrs. In Feb of 2008 the pred forte drops were not working. My doctor put me on prednizone. I gained alot of weight and my face is puffy. I asked to try something else besides the prednozone and he prescribed imuran. This is really scary, because the side effects includes cancer. Is there not anything that can replace prednizone that is safer. I'm not sure that I want to take this chance. I know that he says that I would have to have a blood test every month for something but now reading about the side effects. I'm not sure I want this. Is there any help out there.
There are NO MEDICATIONS THAT don't have side effects. Each year thousands of people die from aspirin. You have a serious life threatening problem. Serious medicines have serious side effects. More people die from prednisone than from imuran. The risks are small (like the chance of death riding in a car) and must be weighed against loss of vision or blindness.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.